Thursday, December 3, 2015

Rid of the benzo but not the bozo

I wrote the following two days ago:
I had hoped to celebrate the long awaited day but C. decided to mark it with numerous severe seizures instead. And continued to do so the next day and the next. So here we are, rid of the Rivotril at last but enduring many - today some ten - seizures. Was this a mistake? Could her body be telling us it craves the Rivotril? There's still a chance that the seizures are just a reaction to the weaning. And I'm aware that residue of a medication lingers in the body for some time after its administration has stopped. So maybe C.'s "lifting of the fog" I've been dreaming of is still just around the corner.
Now, the seizures are less frequent and C. has resumed her 4-5 seizures every 24 hours. And when she's not under the influence of one, she looks and functions pretty well (see pic above).

While this blog is definitively apolitical, I feel compelled to remark about Donald Trump's buffoonish mockery of the journalist Serge Kovaleski who suffers from arthrogryposis, a congenital condition that affects joint movement. It is a stark reminder that our society is still infected with  crudeness and cruelty toward people with disabilities. But, even more upsetting is the fact that a man so blighted still boasts millions of supporters.

For those who missed it, here he is in all his glory:


Source: The Guardian
The following day, to add  insult to injury, Trump not only denied mocking the journalist's disability, but accused the Kovaleski of “grandstanding about his disability” (with no explanation as to how he did that).

3 comments:

Elizabeth said...

I feel certain that your daughter will suffer from withdrawal seizures for some time. I hope you can hang in there and get that shit out of her system!

As for The Donald, he's vile and not worthy of discussion.

Cath Young said...

I am rooting for all of you who are weaning your children, selves, loved ones from these horrid drugs and able to replace it with the cannabis oil.

The Sound of the Silent said...

Thanks for the encouragement and I'm hanging in. I don't know what I was thinking when I went with this drug some 14 years ago for the sake of a minimal reduction in seizures. Actually, I do know: This drug is pretty harmless so it's worth it.
If I had been warned of the price we were paying for that smidgen of improvement I wouldn't have touched it.
And, yes, he is vile and getting viler all the time.